Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 3, NWS Albuquerque, NM

April 15, 2016Quay County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 15, 2016, 9:50 PM MDT for Quay County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2016, 9:50 PM MDT (03:50 UTC)
Expired
Apr 15, 2016, 10:30 PM MDT
In force
40 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Quay County, NM

The radar

The Cannon AFB radar (KFDX), 106 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1077 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1077 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1488 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

349 
WUUS55 KABQ 160350
SVRABQ
NMC037-160430-
/O.NEW.KABQ.SV.W.0003.160416T0350Z-160416T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
950 PM MDT FRI APR 15 2016

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO...

* UNTIL 1030 PM MDT

* AT 950 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
  SOUTHWEST OF NARA VISA...MOVING NORTHEAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NARA VISA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3534 10317 3545 10334 3574 10317 3574 10304
      3546 10304
TIME...MOT...LOC 0350Z 217DEG 32KT 3547 10320 

HAIL...1.00IN
WIND...60MPH

$$

40
2 follow-up statements
067 
WWUS55 KABQ 160406
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1006 PM MDT FRI APR 15 2016

NMC037-160430-
/O.CON.KABQ.SV.W.0003.000000T0000Z-160416T0430Z/
QUAY-
1006 PM MDT FRI APR 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT
FOR NORTHEASTERN QUAY COUNTY...

AT 1006 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NARA VISA...
MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NARA VISA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3538 10313 3550 10330 3574 10317 3574 10304
      3546 10304
TIME...MOT...LOC 0406Z 217DEG 32KT 3559 10309 

HAIL...1.00IN
WIND...60MPH
 
$$

40
375 
WWUS55 KABQ 160430
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1030 PM MDT FRI APR 15 2016

NMC037-160440-
/O.EXP.KABQ.SV.W.0003.000000T0000Z-160416T0430Z/
QUAY-
1030 PM MDT FRI APR 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN QUAY COUNTY HAS
EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3538 10313 3550 10330 3574 10317 3574 10304
      3546 10304
TIME...MOT...LOC 0428Z 217DEG 32KT 3559 10309 

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 7:57 PM MDT, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 15, 7:57 PM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
757 PM MDT FRI APR 15 2016

.UPDATE...
THE WIND ADVISORY WILL EXPIRE AT 8:00 PM MDT. UPDATED ZONES TO
REMOVE HEADLINES.

&&

.PREV DISCUSSION...601 PM MDT FRI APR 15 2016...
.AVIATION...
00Z TAF CYCLE
TS/SHRA WILL CONTINUE TO BE POSSIBLE IN MANY LOCATIONS FOR THE
NEXT 24 HOURS WITH A SLOW MOVING UPPER LOW CROSSING. NE AND NW
PARTS OF NM HAVE THE BEST CHANCE FOR CONVECTION TONIGHT. RADAR AND
MESOSCALE MODELS SUGGEST W CENTRAL AND N CENTRAL AREAS WILL BE
FAVORED...TOO. A FEW TO SEVERAL INCHES OF SNOW ACCUMULATION IS
EXPECTED IN THE N MTS TONIGHT AND SATURDAY AS THE SNOW LEVEL
BOTTOMS OUT FROM 6500 TO 7500 FEET. LESSER AMOUNTS ARE EXPECTED IN
THE W CENTRAL AND CHUSKA MTS. MT OBSCURATIONS ARE LIKELY OVER THE
NEXT 24 HOURS. IT WILL BE GUSTY AGAIN IN MANY LOCATIONS ON
SATURDAY...THOUGH NOT AS WINDY AS TODAY.

44

&&

.PREV DISCUSSION...329 PM MDT FRI APR 15 2016...
.SYNOPSIS...
A SLOW MOVING UPPER LEVEL STORM SYSTEM WILL BRING SCATTERED SHOWERS
AND THUNDERSTORMS TO MUCH OF THE AREA TONIGHT AND SATURDAY. SOME
OF THE STORMS NEAR THE TEXAS BORDER THIS AFTERNOON AND EVENING MAY
BECOME SEVERE. THE STORM SYSTEM WILL PARK OVER NORTHERN NEW MEXICO
SATURDAY AND REMAIN IN PLACE THROUGH AT LEAST SUNDAY. SHOWERS AND
THUNDERSTORMS WILL BE MOST COMMON DURING THE AFTERNOON AND EVENING
HOURS SUNDAY AND MONDAY. DRIER AND WARMER WEATHER RETURNS TO NEW
MEXICO TUESDAY.

&&

.DISCUSSION...
CENTER OF CLOSED LOW IS VERY EVIDENT ON ALL SATELLITE IMAGERY
PRODUCTS NEAR JACOB LAKE AZ AS OF THIS WRITING. 12Z MODELS
SETTLING IN ON A SOLUTION WHICH TAKES THE LOW EAST-SEWD TO NEAR
GRANTS BY MIDNIGHT...THEN NORTH-NE TO NEAR CHAMA BY AROUND
SUNRISE. THIS MORE NORTHERN TRACK WILL KEEP THE FLOW FROM BACKING
ENOUGH TO BRING THE DRYLINE MUCH FARTHER WEST THAN THE TX LINE.
FAVORED AREA FOR ISOLATED SEVERE STORMS IS ACROSS EASTERN UNION
COUNTY WHERE CAPE AND EFFECTIVE BULK SHEAR ARE HIGHEST DURING THE
LATE AFTERNOON AND EARLY EVENING. ELSEWHERE...NW THIRD OF THE
STATE IS FAVORED FOR SHOWERS AND ISOLATED THUNDERSTORMS TONIGHT AS
A SFC LOW PRESSURE DEVELOPS NEAR FARMINGTON...RESULTING IN
MODERATE TO STRONG SURFACE CONVERGENCE ACROSS PORTIONS OF NORTHERN
AND WESTERN NM. SNOW LEVELS WILL DROP TO AROUND 6500 FEET AFTER
MIDNIGHT ACROSS THE NORTH AND 6000 FT ACROSS THE WEST. KEPT WINTER
WEATHER ADVISORY FOR TONIGHT AND SATURDAY MORNING.

SATURDAY AFTERNOON LOOKS LIKE THE MOST WIDESPREAD DAY FOR SHOWERS
AND STORMS WITH THE ASSOCIATED COLD CORE (-22C) AT 500MB OVERHEAD.
12Z GFS AND TO A LESSER EXTENT THE ECMWF NOW GENERATE A STRONG SLY
JET STREAK ON THE EAST SIDE OF THE CLOSED LOW CIRCULATION LOW THAT
ELONGATES AND LIFT IT NORTHWARD SUNDAY. DESPITE THE
WEAKENING/ELONGATION...A BACKDOOR COLD FRONT DROPS INTO ERN NM
SUNDAY MORNING. THIS FRONT HELPS TRIGGER NUMEROUS SHOWERS AND
STORMS ACROSS NEARLY ALL AREAS SUNDAY. POTENTIAL FOR MORE
ACCUMULATING SNOW ABOVE ABOUT 8000FT EXISTS SUNDAY AND SUNDAY
NIGHT ACROSS THE NORTHERN MOUNTAINS AND POSSIBLY THE
SANDIA/MANZANO MOUNTAINS.

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE NORTHERN
HALF OF THE STATE MONDAY AFTERNOON. MODELS DRY THINGS OUT MOST
AREAS TUESDAY AFTERNOON. ONE EXCEPTION IS ACROSS THE FAR NE WHERE
A BACKDOOR FRONT MAY SPARK A STORM OR TWO IN ERN UNION COUNTY.

UPPER LEVEL RIDGE TRANSLATES EWD TOWARD NM WEDNESDAY AND OVERHEAD
THURSDAY. GFS IS MUCH FASTER WITH THE NEXT TROUGH/CLOSED LOW
COMPARED TO THE ECMWF. AT ANY RATE...THE PATTERN APPEARS TO REMAIN
ACTIVE WITH ANOTHER TROUGH OR CLOSED LOW ON TRACK FOR LATE NEXT
WEEK OR WEEKEND.

33

&&

.FIRE WEATHER...
INTERESTING WEATHER DAY UNFOLDING. PACIFIC LOW HAS NUDGED FAR ENOUGH
SOUTH/EAST TODAY TO GENERATE ISOLATED TO WIDELY SEPARATED
THUNDERSTORMS ACROSS WESTERN/CENTRAL AREAS WITH ABUNDANT CLOUD
COVER. AT THE SAME TIME...THE SURFACE DRYLINE HAS MIXED TO THE EAST
AND IS CURRENTLY FOUND NEAR THE TX STATE LINE. STORMS ARE BEGINNING
TO FIRE UP ALONG THIS DRYLINE. WETTING MOISTURE WILL BE FOUND ACROSS
NORTHERN AREAS DUE TO THE REPEATED TRAINING OF CELLS AND BANDED
PRECIPITATION THROUGH TONIGHT. STRONG WIND/LOW HUMIDITY WILL IMPACT
SOCORRO COUNTY AS WELL AS AREAS TO THE WEST OF THE RETREATING
DRYLINE INCLUDING THE EASTERN PLAINS. THE MOST CRITICAL AREAS ACROSS
THE EAST THE REST OF TODAY WILL BE FOUND SOUTH OF I40. WILL CONTINUE
THE RED FLAG WARNING THROUGH 8 PM TODAY ALTHOUGH CONDITIONS SOMEWHAT
MARGINAL IN AREAS DUE TO THE CLOUD COVER

RH RECOVERIES WILL BE GOOD TO EXCELLENT ACROSS THE FAR EAST/NORTHERN
THIRD AND WESTERN THIRD. AS MENTIONED ABOVE...SHOWERS AND SOME
STORMS WILL CONTINUE FAVORING THE NORTHWEST HALF DUE TO THE UPPER
LOW POSITION.

MODELS REMAIN STEADFAST FOR UNSETTLED WEATHER DURING THE WEEKEND AND
LAST INTO EARLY NEXT WEEK. THE STRONGER WIND FIELD WILL SHIFT
FURTHER SOUTH/EAST ON SATURDAY. THIS MEANS BREEZINESS SOUTH OF
INTERSTATE 40. LOCALIZED STRONG WIND/LOW HUMIDITY SHOWS UP WITHIN
THE GRIDDED FORECAST FOR THE FAR SOUTHEAST PLAINS ALTHOUGH TEMPS
WILL BE BELOW NORMAL WITH VARIABLE CLOUD COVER. ELSEWHERE...TEMPS
WILL BE BELOW NORMAL BY 10 TO 20 DEGREES AREAWIDE AND LAST INTO
SUNDAY. OTHER THAN SOUTHEAST PORTIONS SATURDAY AFTERNOON DUE TO THE
UPPER LEVEL DRY SLOT...HUMIDITY VALUES WILL BE ON THE HIGHER SIDE
THIS WEEKEND. WETTING MOISTURE IN THE FORM OF LOWER ELEVATION RAIN
AND HIGHER ELEVATION SNOW WILL CONTINUE AND FAVOR THE NORTHERN HALF
OF THE AREA.

RESIDUAL IMPACTS FROM THE SLOW MOVING UPPER LOW WILL CONTINUE
THROUGH AT LEAST TUESDAY OF NEXT WEEK. TEMPS WILL GRADUALLY WARM
WHILE RH VALUES GRADUALLY LOWER BUT THIS WILL BE A SLOW PROCESS.
WIND SPEEDS WILL ALSO BE ON THE LOWER SIDE AND EXPECT ABUNDANT CLOUD
COVER DURING THE AFTERNOON. THE GFS/CANADIAN MODELS ARE A LITTLE
QUICKER TO LIFT THE UPPER LOW OUT OF THE AREA ON TUESDAY VERSUS THE
ECMWF BUT CONFIDENCE IS HIGH FOR NON CRITICAL FIRE WEATHER
CONDITIONS.

SOME SORT OF DRIER SHORTWAVE RIDGING OR ZONAL FLOW IS EXPECTED TO
DEVELOP MID/LATE NEXT WEEK. MODELS SEEM TO BE IN CONSENSUS WITH THAT
PATTERN AND IT APPEARS VENT RATES WOULDNT FALL OUT OF SIGHT WITH THE
RIDGE IF THAT OCCURS. MAIN QUESTION WILL BE HOW PROGRESSIVE THE NEXT
PACIFIC LOW/TROUGH IS. GFS APPEARS TO BE A LITTLE MORE AGGRESSIVE
WITH THE NEXT TROUGH WHICH MEANS INCREASING WIND AND PERHAPS SOME
PRELIMINARY FIRE WEATHER CONCERNS. ALTHOUGH LOW/MID ELEVATION GREENUP
WILL BE INCREASING DURING THIS PERIOD DUE TO RECENT TOP
SOIL MOISTENING AND COULD OFFSET FIRE DANGER LEVELS.

50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... NMZ106-108.

WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO NOON MDT
SATURDAY FOR THE FOLLOWING ZONES... NMZ510>515.

&&
Hazardous weather outlook, Apr 15, 4:38 AM MDT, 17 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
438 AM MDT FRI APR 15 2016

NMZ501>540-161200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
438 AM MDT FRI APR 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS
AND LARGE HAIL OVER THE FAR EASTERN PLAINS LATE THIS AFTERNOON
AND TONIGHT. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE THIS
AFTERNOON AND EVENING OVER THE MIDDLE RIO GRANDE VALLEY AND EAST
CENTRAL PLAINS. GUSTY SOUTHWEST TO SOUTH WINDS TO AROUND 45 MPH
WILL DEVELOP THIS AFTERNOON OVER MUCH OF THE SOUTH AND EAST.
SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE TONIGHT ACROSS THE
NORTHERN MOUNTAINS AS WELL AS THE CHUSKA MOUNTAINS AND ALONG THE
CONTINENTAL DIVIDE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE OVER THE FAR EASTERN
PLAINS SATURDAY. SIGNIFICANT SNOW ACCUMULATIONS WILL PERSIST EARLY
SATURDAY MORNING BEFORE TAPERING OFF AND MAY RESUME SATURDAY
NIGHT AND INTO SUNDAY OVER THE HIGHER TERRAIN OF NORTHERN NEW
MEXICO AND ALONG THE CONTINENTAL DIVIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
TONIGHT OVER FAR EASTERN NEW MEXICO DUE TO SEVERE THUNDERSTORMS.

SPOTTERS ARE ENCOURAGED TO REPORT ADVERSE WEATHER THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS
AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N
M W X.

In the hours before

Local storm report, Apr 15, 5:25 PM MDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
525 PM MDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             CLAYTON                 36.45N 103.17W
04/15/2016  M0.75 INCH       UNION              NM   FIRE DEPT/RESCUE

&&

EVENT NUMBER ABQ1601091

TRM
Local storm report, Apr 15, 5:41 PM MDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 PM MDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             3 E SENECA              36.63N 103.07W
04/15/2016  E1.25 INCH       UNION              NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1601092

GUYER
Special weather statement, Apr 15, 6:32 PM MDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
632 PM MDT FRI APR 15 2016

NMZ530-160100-
UNION COUNTY-
632 PM MDT FRI APR 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL UNION COUNTY UNTIL
700 PM MDT...

AT 632 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SENECA...OR 11 MILES NORTH OF CLAYTON...
MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SENECA AND MOSES.

MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.

&&

LAT...LON 3650 10314 3665 10326 3683 10301 3682 10300
      3655 10300
TIME...MOT...LOC 0032Z 236DEG 25KT 3662 10314

40
Local storm report, Apr 15, 7:16 PM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
716 PM MDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     NON-TSTM WND GST 5 W ESTANCIA            34.75N 106.16W
04/15/2016  M66 MPH          TORRANCE           NM   APRSWXNET/CWOP

&&

EVENT NUMBER ABQ1601093

TRM
Special weather statement, Apr 15, 8:43 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
843 PM MDT FRI APR 15 2016

NMZ536-160315-
ROOSEVELT COUNTY-
843 PM MDT FRI APR 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ROOSEVELT COUNTY
UNTIL 915 PM MDT...

AT 843 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ARCH...OR 16 MILES SOUTHEAST OF PORTALES...
MOVING NORTHEAST AT 40 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ARCH.

OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATION GRULLA
NATIONAL WILDLIFE REFUGE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3393 10310 3408 10322 3422 10305 3418 10304
      3396 10304
TIME...MOT...LOC 0243Z 217DEG 33KT 3407 10308

40
Special weather statement, Apr 15, 9:35 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
935 PM MDT FRI APR 15 2016

NMZ534-160400-
QUAY COUNTY-
935 PM MDT FRI APR 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN QUAY COUNTY UNTIL
1000 PM MDT...

AT 935 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NARA VISA...MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NARA VISA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3543 10304 3547 10332 3574 10315 3574 10304
TIME...MOT...LOC 0335Z 217DEG 33KT 3555 10313

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 6:32 PM MDTSpecial Weather StatementABQUnion28 min
Apr 15, 6:43 PM MDTAreal Flood AdvisoryABQUnion92 min
Apr 15, 9:35 PM MDTSpecial Weather StatementABQ25 min
Apr 16, 12:17 AM MDTSpecial Weather StatementABQUnion13 min
Apr 16, 12:36 AM MDTSpecial Weather StatementABQUnion24 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.